IDEAS home Printed from https://ideas.repec.org/a/eee/phsmap/v361y2006i2p429-440.html
   My bibliography  Save this article

Efficient numerical integrators for stochastic models

Author

Listed:
  • De Fabritiis, G.
  • Serrano, M.
  • Español, P.
  • Coveney, P.V.

Abstract

The efficient simulation of models defined in terms of stochastic differential equations (SDEs) depends critically on an efficient integration scheme. In this article, we investigate under which conditions the integration schemes for general SDEs can be derived using the Trotter expansion. It follows that, in the stochastic case, some care is required in splitting the stochastic generator. We test the Trotter integrators on an energy-conserving Brownian model and derive a new numerical scheme for dissipative particle dynamics. We find that the stochastic Trotter scheme provides a mathematically correct and easy-to-use method which should find wide applicability.

Suggested Citation

  • De Fabritiis, G. & Serrano, M. & Español, P. & Coveney, P.V., 2006. "Efficient numerical integrators for stochastic models," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 361(2), pages 429-440.
  • Handle: RePEc:eee:phsmap:v:361:y:2006:i:2:p:429-440
    DOI: 10.1016/j.physa.2005.06.090
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0378437105007284
    Download Restriction: Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

    File URL: https://libkey.io/10.1016/j.physa.2005.06.090?utm_source=ideas
    LibKey link: if access is restricted and if your library uses this service, LibKey will redirect you to where you can use your library subscription to access this item
    ---><---

    As the access to this document is restricted, you may want to search for a different version of it.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:phsmap:v:361:y:2006:i:2:p:429-440. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no bibliographic references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Catherine Liu (email available below). General contact details of provider: http://www.journals.elsevier.com/physica-a-statistical-mechpplications/ .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.